Alert archive / Texas / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Fort Worth, TX

October 12, 20158 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Oct 12, 2015, 2:56 AM CDT for 8 counties in Texas. It took effect at Oct 12, 2015, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2015, 2:56 AM CDT (07:56 UTC)
In effect from
Oct 12, 2015, 2:00 PM CDT
Expired
Oct 12, 2015, 8:00 PM CDT
In force
6 hr
Issued by
NWS Fort Worth, TX

Counties Cooke County, TX, Eastland County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 100 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2649 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WWUS84 KFWD 120756
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
256 AM CDT MON OCT 12 2015

...A RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM THROUGH 8 PM CDT
TODAY ALONG AND NORTHWEST OF A LINE FROM EASTLAND...TO MINERAL
WELLS...TO GAINESVILLE DUE TO GUSTY NORTH WINDS AND VERY LOW
HUMIDITY VALUES...

TXZ091-092-100>102-115-116-129-121600-
/O.UPG.KFWD.FW.A.0001.151012T1700Z-151013T0100Z/
/O.NEW.KFWD.FW.W.0001.151012T1900Z-151013T0100Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-EASTLAND-
256 AM CDT MON OCT 12 2015

...RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT FOR GUSTY WINDS AND VERY LOW AFTERNOON HUMIDITY VALUES FOR
AREAS GENERALLY ALONG AND NORTHWEST OF A LINE FROM EASTLAND...TO
MINERAL WELLS...TO GAINESVILLE...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE MOST LIKELY TIME FRAME FOR CONDITIONS FAVORABLE FOR
  THE DEVELOPMENT AND SPREAD OF WILDFIRES WILL BE BETWEEN 2 PM CDT
  AND 8 PM CDT TODAY.

* WINDS...NORTH WINDS 15 TO 25 MPH WITH WIND GUSTS TO 30 MPH WILL
  BE POSSIBLE IN THE WAKE OF A DRY COLD FRONT THIS AFTERNOON.

* HUMIDITY...MINIMUM AFTERNOON VALUES ARE EXPECTED TO FALL 
  BELOW 30 PERCENT.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
2 follow-up statements
443 
WWUS84 KFWD 122110
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
410 PM CDT MON OCT 12 2015

...A RED FLAG WARNING IS IN EFFECT THROUGH 8 PM CDT TODAY ALONG
AND NORTHWEST OF A LINE FROM EASTLAND...TO MINERAL WELLS...TO
GAINESVILLE DUE TO GUSTY NORTH WINDS AND VERY LOW HUMIDITY
VALUES...

TXZ091-092-100>102-115-116-129-130100-
/O.CON.KFWD.FW.W.0001.000000T0000Z-151013T0100Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-EASTLAND-
410 PM CDT MON OCT 12 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW AFTERNOON HUMIDITY VALUES FOR AREAS
GENERALLY ALONG AND NORTHWEST OF A LINE FROM EASTLAND...TO
MINERAL WELLS...TO GAINESVILLE...

* TIMING...THE MOST LIKELY TIME FRAME FOR CONDITIONS FAVORABLE FOR
  THE DEVELOPMENT AND SPREAD OF WILDFIRES WILL BE BETWEEN 2 PM CDT
  AND 7 PM CDT TODAY.

* WINDS...NORTH WINDS 15 TO 20 MPH WITH WIND GUSTS TO 25 MPH WILL
  BE POSSIBLE IN THE WAKE OF A DRY COLD FRONT THROUGH EARLY
  EVENING.

* HUMIDITY...MINIMUM AFTERNOON VALUES ARE EXPECTED TO FALL 
  BELOW 30 PERCENT.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
436 
WWUS84 KFWD 130059
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT MON OCT 12 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM...

TXZ091-092-100>102-115-116-129-130200-
/O.EXP.KFWD.FW.W.0001.000000T0000Z-151013T0100Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-EASTLAND-
759 PM CDT MON OCT 12 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR AREAS
ALONG AND NORTHWEST OF AN EASTLAND TO MINERAL WELLS TO GAINESVILLE
LINE...

WIND SPEEDS HAVE DECREASED AND TEMPERATURES HAVE BEGUN TO
COOL...WHICH HAS ALLOWED FIRE DANGER TO IMPROVE ACROSS THE AREA.
THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Oct 11, 11:46 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Oct 11, 11:46 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1146 PM CDT SUN OCT 11 2015

.AVIATION...

FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH
THE NEXT SEVERAL DAYS. THE PRIMARY FORECAST CONCERN IS THE TIMING
OF THE WIND SHIFT ASSOCIATED WITH A COLD FRONT ON MONDAY.

WENT AHEAD AND BUMPED UP THE TIMING OF THE COLD FRONT TO 19Z
AROUND THE DFW AREA...AND AT 22Z FOR WACO. ONCE THE FRONT IS
CLOSER TO NORTH TEXAS...WILL BE ABLE TO TRACK THE ACTUAL SPEED OF
THE FRONT AND PROVIDE MORE DETAIL ON THE EXPECTED FRONTAL PASSAGE
AT EACH METROPLEX TAF SITE. FORECAST UPPER AIR SOUNDINGS CONTINUE
TO ADVERTISE A DRY FRONTAL PASSAGE...SO THINK THE CHANCES OF RAIN
SHOWERS OR THUNDERSTORMS DEVELOPING ALONG THE FRONT ARE SMALL.
NORTHERLY WINDS ARE EXPECTED TO BECOME GUSTY A COUPLE OF HOURS
BEHIND THE COLD FRONT...WITH WINDS WEAKENING A BIT AFTER MIDNIGHT
MONDAY NIGHT/TUESDAY MORNING.

CAVANAUGH

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT SUN OCT 11 2015/
IT IS AN UNSEASONABLY WARM AFTERNOON ACROSS THE REGION AS SUNNY
SKIES AND SOUTH/SOUTHWEST WINDS HAVE SENT TEMPERATURES INTO THE
LOW TO MID 90S. WACO IS WITHIN STRIKING DISTANCE OF TODAY/S
RECORD HIGH OF 97 LAST SET IN 1991 BUT DFW WILL CERTAINLY FALL
SHORT OF ITS RECORD OF 99. THE HOT AND DRY CONDITIONS HAVE ALREADY
LED TO AT LEAST 2 WILDFIRES IN NORTH TEXAS THIS AFTERNOON...SO
PLEASE USE CAUTION WHEN ENGAGED IN ACTIVITIES WHERE FIRES CAN
START. THE SOUTHERLY WINDS WILL CONTINUE OVERNIGHT BUT DIMINISH A
BIT AFTER SUNSET. THIS WILL RESULT IN AN UNSEASONABLY WARM EVENING
DESPITE THE CLEAR SKIES WITH LOWS IN THE UPPER 60S TO LOWER 70S.
DFW/S RECORD WARMEST MINIMUM TEMPERATURE FOR THE 12TH IS ONLY
74...BUT RECORD ENTHUSIASTS SHOULD BE AWARE THAT TEMPS WILL LIKELY
FALL BELOW 74 BEFORE MIDNIGHT LST ON MONDAY NIGHT AS COOLER AIR
ARRIVES BEHIND A COLD FRONT.

THE COLD FRONT WILL BE THE BIG WEATHER PLAYER MONDAY...NOT
BECAUSE OF ITS COLD AIR OR RAIN CHANCES...BUT ACTUALLY FOR QUITE
THE OPPOSITE - FIRE WEATHER AND RECORD HEAT. AHEAD OF THE FRONT
THE WINDS WILL BECOME WESTERLY DURING THE AFTERNOON...CAUSING
DOWNSLOPE FLOW WHICH SHOULD BOOST TEMPS INTO THE MID TO UPPER
90S ACROSS THE SOUTHEAST HALF OF THE CWA. THE WACO RECORD HIGH OF
95 SET IN 1954 SHOULD BE BROKEN...AND I WOULD NOT TOTALLY DISCOUNT
THE POSSIBILITY OF WACO REACHING 100 DEGREES EITHER...WHICH WOULD
BE LATEST DATE FOR THE CENTURY MARK ON RECORD. FOR THE DFW
METROPLEX...THE FRONT WILL ARRIVE IN THE EARLY TO MID AFTERNOON
HOURS...WHICH MEANS TEMPS WILL LIKELY PLATEAU IN THE MID 90S
BEFORE SLIGHTLY COOLER AIR FILTERS IN. TEMPS SHOULD STAY SHY OF
THE RECORD HIGH OF 97 SET IN 1979...BUT IF THE FRONT WERE TO
ARRIVE A COUPLE HOURS LATER...THIS RECORD WOULD ALSO BE IN
JEOPARDY. ACROSS THE NORTHWEST ZONES...THE FRONT WILL ARRIVE BY
MIDDAY SO TEMPS WILL TOP OUT IN THE UPPER 80S TO NEAR 90. HOWEVER
STRONG NORTHERLY WINDS AT 15 TO 25 MPH COMBINED WITH RELATIVE
HUMIDITY DROPPING TO NEAR 25 PERCENT WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE
NORTHWEST ZONES...AND THIS WILL LIKELY BE UPGRADED TO A RED FLAG
WARNING WITHIN THE NEXT 12 HOURS. FINALLY ACROSS THE FAR SOUTHEAST
ZONES...WILL MAINTAIN THE SLIGHT CHANCE OF CONVECTION ALONG THE
FRONT MONDAY EVENING WHERE THERE IS SOME WEAKLY CAPPED INSTABILITY
AVAILABLE.

COOLER AND MUCH DRIER AIR WILL FILTER INTO THE REGION MONDAY NIGHT
AND TEMPERATURES TUESDAY WILL ONLY TOP OUT IN THE MID TO UPPER 80S.
THIS IS STILL SEVERAL DEGREES ABOVE NORMAL...BUT THE LOW
HUMIDITY AND LIGHT NORTH WINDS WILL MAKE FOR A FAIRLY NICE DAY.
EXCELLENT RADIATIONAL COOLING TUESDAY NIGHT WILL SEND LOW TEMPS
DOWN INTO THE UPPER 40S TO UPPER 50S BY SUNRISE WEDNESDAY.

FOR THE REMAINDER OF THE FORECAST...HAVE CONTINUED TO SIDE WITH
THE ECMWF/CANADIAN WHICH FEATURE CLEAR AND DRY NORTHWEST FLOW
ALOFT PREVAILING OVER THE REGION. THIS MEANS TEMPERATURES WILL
CONTINUE TO BE WARM IN THE AFTERNOON WEDNESDAY THROUGH FRIDAY WITH
HIGHS NEAR 90. OVERNIGHT LOWS IN THE 50S AND 60S WILL PREVAIL.
ANOTHER DRY COLD FRONT SHOULD ARRIVE FRIDAY AFTERNOON WITH A
SLIGHT COOL DOWN EXPECTED FOR NEXT WEEKEND.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  94  59  86  58 /   0   5   0   0   0
WACO, TX              71  98  60  89  53 /   0  10  10   0   0
PARIS, TX             68  92  53  85  51 /   0  10  10   0   0
DENTON, TX            69  92  53  86  50 /   0   5   0   0   0
MCKINNEY, TX          69  94  55  86  50 /   0  10   5   0   0
DALLAS, TX            74  94  60  87  59 /   0  10   5   0   0
TERRELL, TX           70  96  57  87  51 /   0  10  10   0   0
CORSICANA, TX         72  97  60  89  55 /   0  10  20   0   0
TEMPLE, TX            71  97  62  88  52 /   0   5  10   0   0
MINERAL WELLS, TX     68  92  53  87  52 /   0   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ091-092-100>102-115-116-129.

&&
Hazardous weather outlook, Oct 11, 3:38 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT SUN OCT 11 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
338 PM CDT SUN OCT 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
UNSEASONABLY WARM AND DRY CONDITIONS WILL PREVAIL ON MONDAY...
EVEN AFTER A FRONTAL PASSAGE. THE FRONT WILL USHER IN WINDY
CONDITIONS THAT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.
THE PRIMARY AREA OF CONCERN WILL BE ALONG AND NORTHWEST OF A LINE
FROM EASTLAND...TO MINERAL WELLS...TO GAINESVILLE...WHERE A FIRE
WEATHER WATCH IS IN EFFECT.

THUNDERSTORMS WILL BE POSSIBLE MONDAY EVENING SOUTHEAST OF A LINE
FROM TEMPLE...TO CORSICANA...TO CANTON. CLOUD-TO-GROUND LIGHTNING
WILL BE THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

Nearby

Red Flag Warnings in Texas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.